Suffering with depression and possible eati... - Above & Beyond

Above & Beyond

4,545 members1,403 posts

Suffering with depression and possible eating disorder

guitarfreak357
guitarfreak357

Hi. Fairly new to all this and im kinda scared tbh. Recently had a lot of personal stuff going on which has made me really depressed, taking anti depressants, lack of appetite and loosing weight by the day, occasional suicidal/self harm thoughts, constant stomach ache (probs from the anti d's), struggling massively to concentrate at work. The not eating is worrying me more ..any advice? it just feels like my bodies shutting down

5 Replies
oldestnewest
Hidden
Hidden

Hello guitarfreak357 and welcome to our supportive Community.

I am sorry to hear you are having such a difficult time. Please try not to be scared though I know it is hard when all of this is so new to you. Guitarfreak357 please feel free to ask about anything you are not sure of, there is usually someone here or we will get back to you.

The symptoms you describe regarding loss of appetite and weight loss could be a side effect of the anti-depressants you are taking. Not eating may be contributing to the difficulty you are having concentrating. Depression can affect your concentration levels too.

I am not sure how long you have been taking your current anti-depressants but I would suggest you make an appointment to see your Doctor to talk about your concerns. It may be that your present anti-depressant does not suit you. There are many different anti-depressants and it is a case of finding the right one that suits you. You can also talk to the Pharmacist at a chemists. They will normally say if they think you should see your Doctor.

Do stay in touch. We are always here to 'listen' and offer support. Take care,

Lottie x

guitarfreak357
guitarfreak357 in reply to Hidden

Thanks Lottie. Really means a lot. I have been on the depressants for nearly a week now and I'm seeing my doctor on Thursday for a check up. I am going to speak to him about the weight loss as it is really worrying me at the moment....and because I'm not eating it's massively effecting my ability to concentrate and function at work

Hidden
Hidden in reply to guitarfreak357

You are most welcome guitarfreak357.

A week is no time when starting anti-depressants, even though it can feel like forever. I am so pleased to hear you are seeing your Doctor, do let us know how you get on.

We are always here to support you in any way we can, take care

Lottie x

Hi guitarfreak357 welcome aboard I can assure you you have come to the right place we are all experiencing similar symptoms and situation..your thoughts will be a side effect of you having anti ad's but please if this symptoms persist you must go back to your doctor's they may not be suitable for you so you may need another sort. Or here is a very good site for you to go on.

Samaritans is open 24 hours a day, 365 days a year, to listen to anything that is upsetting you, including intrusive thoughts and difficult thoughts and self-harm.

Freephone: 116 123

Email them jo@samaritans.org or visit them at your local branch.

Samaritans also offer a Welsh Language Line on 0300 123 3011 (from 7pm–11pm only, seven days a week).

Samaritans are excellent to talk to I know you say you get occasional thoughts but please dont feel your alone your not

..your not eating maybe down to depression I didn't eat for weeks it's best nibble on something you fancy...just eat little bit often you will start eating properly soon just takes time.

Take it easy

Nat x

Thanks Nat. I'm seeing my doctor again on Thursday and I will be talking to him about this medication. I had bad thoughts a few days ago and samaritans were amazing to me ..they were super helpful!

You may also like...